MAUDE Adverse Event Report: TORNIER INC AEQUALIS FLEX REVIVE ASSEMBLY SCREW 0MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

TORNIER INC AEQUALIS FLEX REVIVE ASSEMBLY SCREW 0MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Model Number ARS655101
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Loss of Range of Motion (2032)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient reported a pop in the arm which was followed by the inability to actively raise his arm.X-ray pictures showed that the assembly screw snapped at the union of the distal stem and proximal body.After several unsuccessful attempts in surgery to pull the distal stem out of the humerus, the physician did an osteotomy to get the stem removed.The physician then used the hrp stem to replace our revive stem.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Unable to retrieve device from the hospital.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The device was not returned.X-rays were provided for the device; however, the event description could not be confirmed.Since data was provided, the opinion of a medical expert was sought and stated as follows: ¿the flex revive system was implanted for a revision.The x-rays show a significant amount of bone loss of the right proximal humerus.The stem is fixed distally up to the level between the distal stem and the proximal body, transferring most of the mechanical stresses to that junctional area.This may well explain why the assembly screw gave way.It is not possible to assess if the lack of sufficient bone support of the proximal body was present at the time of implantation of the device.I would need an early postoperative x-ray of the implanted flex revive for that.This is important to assess, since the ifu and optech clearly state that flex revive is indicated for revision of the devices if sufficient bone stock remains.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
AEQUALIS FLEX REVIVE ASSEMBLY SCREW 0MM
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14146782
Report Number3004983210-2022-00054
Device Sequence Number15045893
Product Code HSD
UDI-Device Identifier00846832069408
UDI-Public00846832069408
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/11/2024
Device Model NumberARS655101
Device Catalogue NumberARS655101
Device Lot NumberAZ0619079
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight81 KG
Patient EthnicityHispanic